question-icon

What causes thickening and darkening of skin on shoulders and back?

default
Posted on Thu, 16 Jul 2015
Question: Hi, i noticed for the past couple years dark areas of my skin started forming on my shoulders and back. There is no pain but sometimes it gets itchy. I have included a couple photos. I did a full blood test count and everything checked ok but that test was done for something else. Thanks.
Disregard this question. I've submitted another question as this is for my mom. Please cancel this thread.
Ignore my last followup, it was a mix up. Please respond to this original question.
doctor
Answered by Dr. Johny Chacko (3 hours later)
Brief Answer:
Macular amyloidosis

Detailed Answer:
Hello,
Welcome to healthcare magic.
I saw the photographs you uploaded. Your mother seems to have a condition called macular amyloidosis. It is characterized by thickening and darkening of skin and the cause is constant friction. Does she have a habit of using loofah/scrubber for bath? If yes ask her to stop scrub bath. If she has itching over the above areas, ask her to consult a dermatologist. A short course of local application of topical steroids will be beneficial.
Hope this helped,
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1916 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes thickening and darkening of skin on shoulders and back?

Brief Answer: Macular amyloidosis Detailed Answer: Hello, Welcome to healthcare magic. I saw the photographs you uploaded. Your mother seems to have a condition called macular amyloidosis. It is characterized by thickening and darkening of skin and the cause is constant friction. Does she have a habit of using loofah/scrubber for bath? If yes ask her to stop scrub bath. If she has itching over the above areas, ask her to consult a dermatologist. A short course of local application of topical steroids will be beneficial. Hope this helped, Take care.